From nebivolol to bisoprolol

Hello again. I've had a lot of AF events this last week, luckily most only fleeting, but a couple a little bit worse, last week nearly losing consciousness. Today I saw the GP, who has given me bisoprolol instead of nebivolol. My HR was elevated and BP too. If it doesn't work I may need digoxin.

How many here take bisoprolol, and if so, how do you get on with it, I don't expect it to stop the AF but I hope it slows my HR. I have never got used to nebivolol and it's side effects, after 4 years, so hope the side effects don't make matters worse.

8 Replies

oldestnewest
  • I'm on a low dose of Bisoprolol (1.25mg) once a day. It does the job in keeping my HR low (usually under 60bpm). I do occassionally feel breathless, but not extreme or to the point that I can't do anything. Just a vague feeling that it's not as it should be. Given the infrequent AF episodes, it's a trade off I'm prepared to make. Other than that, I can't really recall any other side effects.

  • I take 1.25mg of Bisoprolol once a day. I am in persistent AF and it keeps my heart rate down to between 60 and 80. I do get breathless when walking uphill or two flights of stairs but otherwise I wouldn't know that I was in AF. I think I am getting off lightly compared to many on this forum.

  • If you type in Bisoprolol in the box top right hand side there are posts on Bisoprolol.

  • Hi Slipware

    You mention possibly taking digoxin if other meds don't work. There is a lot of concern about digoxin especially for PAF and other arrhythmias. I believe it is no longer used in many countries (Canada for one). Just a heads up on this.

    Steven

  • Interesting, thank you.

  • Advice from more experienced afibbers will be appreciated. Just changed to 1.25 bisoprolol from the nebivolol, was ok this morning, but from nowhere this afternoon, my resting pulse is 112, is this normal when changing meds?

  • There can be negative effects when coming off a drug, as one's body adapts to the change, including apparently increased symptoms for a few days (for the same reason it is best to tail off the first drug slowly - I assume you had reduced to the lowest possible dose before stopping it?) You could discuss with your doctor not taking either for a few days, and then trying the Bisoprolol again and giving it at least a week or more to settle down.

    In other words I am trying to say that it may not be the Bisoprolol which is the problem, but too quick a change. It would be a pity to reject the Biso without giving it a fair trial, or you may end up having the same problem with other drugs, when the real problem is the side-effects of coming off the Nebivolol.

  • Makes perfect sense, but I've changed back now to nebivolol, however I think my AF and LBBB are progressing. Will try and see a EP.

You may also like...